Alert archive / Texas / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood watch at Aug 17, 2007, 10:44 PM CDT for 15 counties in Texas. It took effect at Aug 17, 2007, 11:00 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 10:44 PM CDT (03:44 UTC)
- In effect from
- Aug 17, 2007, 11:00 PM CDT
- Expired
- Aug 18, 2007, 7:12 PM CDT
- In force
- 20 hr
- Issued by
- NWS Lubbock, TX
- Flood severity
- None
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 8:41 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 17, 8:41 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 841 PM CDT FRI AUG 17 2007 .UPDATE... THE REMAINS OF ERIN CONTINUE TO GENERATE A LARGE AREA OF RAINFALL THAT WILL PIVOT NORTHWARD FROM THE CONCHO VALLEY AND NORTHERN PERMIAN BASIN. THIS WOULD BRING THE HEAVIER RAINFALL INTO THE SOUTHERN ROLLING PLAINS. SO FAR THE LUBBOCK CWA HAS NOT SEEN ANY AMOUNTS THAT WERE CAUSING PROBLEMS THUS FAR. A FEW LOCATIONS ARE IN THE 1 TO 2 INCH RANGE WITH ISOLATED SLIGHTLY HIGHER. WE DO NOT PLAN ON ISSUING A FLOOD WATCH AT THIS TIME BUT WE WILL CONTINUE TO MONITOR THE RAINFALL APPROACHING FROM THE SOUTH. AT THIS TIME IT APPEARS MOST LOCATIONS CAN HANDLE A SLOW 1 TO 2 INCHES WITHOUT SIGNIFICANT PROBLEMS. IF THE HEAVIER RAINFALL RATES CAN PERSIST THEN WE MAY HAVE TO RECONSIDER THE ISSUANCE OF A FLOOD WATCH BEFORE THE EARLY MORNING PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 85 66 89 67 / 40 30 20 20 10 TULIA 65 84 68 86 67 / 40 40 30 20 10 PLAINVIEW 66 82 68 85 68 / 50 50 40 30 10 LEVELLAND 66 83 68 86 69 / 50 50 40 30 20 LUBBOCK 67 81 68 84 69 / 50 60 40 30 20 BROWNFIELD 69 82 70 85 70 / 70 60 40 30 20 CHILDRESS 72 84 69 89 70 / 60 70 40 30 10 SPUR 72 81 70 88 70 / 60 80 50 40 20 ASPERMONT 72 84 72 89 71 / 70 90 60 40 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 18
Hazardous weather outlook, Aug 17, 3:49 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 349 PM CDT FRI AUG 17 2007 TXZ021>044-182100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 349 PM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA AS THE REMNANTS OF TROPICAL DEPRESSION ERIN MOVE ACROSS WEST TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH THIS SYSTEM WILL CONTINUE THROUGH TONIGHT. SOME LOCATIONS MAY RECEIVE AS MUCH AS ONE TO THREE INCHES OF RAINFALL FROM THE STORMS...WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. THE MAIN AREA OF CONCERN WILL BE ALONG AND SOUTH OF A LINE FROM PLAINS TO RALLS TO PADUCAH. IN ADDITION...ISOLATED BRIEF TORNADOES ARE POSSIBLE IN TROPICAL SYSTEMS SUCH AS THIS ONE. THE TORNADO THREAT WILL DIMINISH BY LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR HEAVY RAINFALL AND POSSIBLE FLASH FLOODING IS EXPECTED TO CONTINUE INTO SATURDAY. THE FOCUS FOR HEAVY RAIN WILL SHIFT NORTHWARD BY SATURDAY MORNING...WITH AREAS EAST OF A BROWNFIELD TO LUBBOCK TO TURKEY LINE MOST LIKELY TO SEE HIGHER RAIN TOTALS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:48 AM CDT | River Flood Warning | LUB | Stonewall | 12 hr |
Nearby
Flash Flood Watches in Texas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.